CSN Login
Members Online: 3

light headed feeling that increases during exercise

schmij30
Posts: 4
Joined: May 2011

I'm 40 years old and completed treatment for NPC 2 years ago. My treatment included neck dissection with the removal of 25 lymph nodes, 5 weeks of radiation with 5 weeks of Cisplatin and then 3 months of 5FU. I have many side effects from the treatment but I have one that I can't figure out and wanted to see if anybody who has had similar treatment has the same side effect. I always feel slightly light headed but when I exercise or give an effort above a brisk walk I become extremely light headed that increases with effort. I've done many tests with my Dr's and they all come back normal. Has anybody had a similar side effect?

katenorwood
Posts: 1818
Joined: May 2012

Hey there !
Do you have a BP machine at home ? I do have issues with this, mine is normally low.
Which for me is normal. I do have lung issues that complicates mine though.
I've noticed even in the shower when I'm washing my hair I'm off balance and light headed.
Sometimes our pressures go up and down, and when you're in the doc. office nothing is
showing. I'd check them and write them done, keep a 2 week log of them. Good luck ! Will
be thinking of you ! Katie

D Lewis's picture
D Lewis
Posts: 1523
Joined: Jan 2010

Some of these treatments can cause stenosis (narrowing) of the carotid arteries, which might reduce blood flow to the brain. I was warned that this could be a long-term side effect in future, after my treatment for BOT. For now, the doctor just listens with a stethoscope to the blood flow through my arteries. An ultrasound test would provide more information.

Deb

schmij30
Posts: 4
Joined: May 2011

Deb: I totally agree with you. I suspect my issue is a blood flow to the brain problem, but my radiologist ordered an ultrasound and the results were normal. I think the results would not be "normal" if I could do an ultrasound while exercising. As a former competitive endurance athlete I hope I can find a way to reduce this side effect.

RogueHorse
Posts: 4
Joined: Jul 2012

my husband completed treatment for stage 4 tonsil cancer Jan 2011. He had a problem with vertigo. The did tons of tests on his ears, no answers. It is now becoming more of a problem, and elevation also seems to effect it. In addition, his tongue gets cramped and painful. He has been getting lymphedema massage treatments to try to soften the neck, thinking that might be the issue. They are thinking that the buildup of lymph fluids may be restricting the arteries in the neck and also causing the tongue to swell. He has had over 20 treatments and while his neck has softened, the other symptions continue to get worse. The doctors seemed to be baffled.
He had 3 cisplatin chemos and 37 high level radiation treatments from the tip of his nose to top of chest. No surgeries, had 60 hyperbaric oxegen treatments this last spring for jaw issues. Cancer free, but the after affects are tough.

longtermsurvivor's picture
longtermsurvivor
Posts: 1780
Joined: Mar 2010

Please read this: http://www.ncbi.nlm.nih.gov/pubmed/12782644. There have been a few others post historically that ave been found to have thus problem.

Pat

D Lewis's picture
D Lewis
Posts: 1523
Joined: Jan 2010

Can you provide a brief description for the layman of exactly what that abstract is saying? I think I get it, but I've got a science background.

Deb

longtermsurvivor's picture
longtermsurvivor
Posts: 1780
Joined: Mar 2010

there is a subset of us that has damage to the carotid body from radiation. that is partially responsible for regulation of BP. mThose patients are detectable by simply monitoring bp continuously during a day of ordinary activity. They will show wildly fluctuating BP and drops in BP in response to exercise. My point to the OP is that he shouldnt discount his symptoms. They are very likely related to treatment, despite the fact this has not yet been demonstrated. He might want to print this abstract off and hand it to his physician. Cant hurt.

Pat

Butterflygirl4's picture
Butterflygirl4
Posts: 4
Joined: Aug 2012

I am now one year out of stage four head and neck cancer. Had three different types of chemo and radiation for six months. I am tired all the time. some days are better but for the most part I feel fatigue all the time. I to have a hard time working out, doing yoga or any different type of work out besides walking due to over whelming dizziness.
Some times I had this happen just by going to the grocery store. I don't know how to tell my loved one's that I can't go out and do things for fear that they will think some thing is totally wrong and send me back to all the test. I know it's just fatigue from all the chemicals and treatments, but some want to think that you 100% after your diagnosis is in remission. I do feel embarrassed about this and I don't want to tell any one about it.
Is this wrong of me?
I still live in a great deal of pain and I am still on morphine, but I feel now as bad as I felt before I received the diagnosis, I felt better right after I finished the treatments and now I feel like ****. Has any one else felt this or like this.

longtermsurvivor's picture
longtermsurvivor
Posts: 1780
Joined: Mar 2010

rather than try to hide this. Especially your treatment team. There is a reason for all this, and that reason needs figured out so that you can be effectively treated and move on. If you Are a year out still feeling this bad you will need someone to help figure this out in order to help you out.

Pat

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

Is that photo from Manatee Springs? Looks just like where I used to work as a teenager.

Denny

ToBeGolden's picture
ToBeGolden
Posts: 697
Joined: Aug 2010

I think morphine all by itself will make even the healthiest person feel like ****. However, pain is no fun either. I've used morphine to counter pain; I think all of us with H&N cancer has used it. So you should not feel bad about having to need it. But you should also not feel bad about the side effect of the medication. Rick.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network